Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 28, 2011, 4:44 PM MST for Cochise County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 4:44 PM MST (23:44 UTC)
- Expired
- Jun 28, 2011, 5:30 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 54 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5602 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683 WUUS55 KTWC 282344 SVRTWC AZC003-290030- /O.NEW.KTWC.SV.W.0001.110628T2344Z-110629T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 444 PM MST TUE JUN 28 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SIERRA VISTA... * UNTIL 530 PM MST * AT 436 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SIERRA VISTA. THIS STORM WAS MOVING NORTHWEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. && LAT...LON 3150 11039 3162 11031 3153 11010 3141 11020 TIME...MOT...LOC 2343Z 084DEG 1KT 3152 11028 $$ CS
2 follow-up statements
125 WWUS55 KTWC 290002 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 502 PM MST TUE JUN 28 2011 AZC003-290030- /O.CON.KTWC.SV.W.0001.000000T0000Z-110629T0030Z/ COCHISE AZ- 502 PM MST TUE JUN 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR SOUTHWESTERN COCHISE COUNTY... AT 454 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF HEREFORD...OR 7 MILES EAST OF SIERRA VISTA...MOVING NORTHWEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. && LAT...LON 3150 11039 3162 11031 3153 11010 3141 11020 TIME...MOT...LOC 0001Z 169DEG 6KT 3153 11018 $$ CS
015 WWUS55 KTWC 290028 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 528 PM MST TUE JUN 28 2011 AZC003-290038- /O.EXP.KTWC.SV.W.0001.000000T0000Z-110629T0030Z/ COCHISE AZ- 528 PM MST TUE JUN 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY WILL EXPIRE AT 530 PM MST... LAT...LON 3150 11039 3162 11031 3153 11010 3141 11020 TIME...MOT...LOC 0028Z 169DEG 6KT 3157 11019 $$ CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:55 PM MST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 28, 2:55 PM MST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
255 PM MST TUE JUN 28 2011
.SYNOPSIS...INCREASING MOISTURE WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS MAINLY FROM TUCSON EASTWARD AND SOUTHWARD WEDNESDAY
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS
AND BLOWING DUST. SLIGHTLY LESS THUNDERSTORM ACTIVITY IS EXPECTED
THURSDAY AND FRIDAY. THEREAFTER...HOT DAYTIME TEMPERATURES WITH A
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THIS
WEEKEND AND EARLY NEXT WEEK.
&&
.DISCUSSION...KEMX WSR-88D DETECTED ISOLATED-SCATTERED 30-45 DBZ
ECHOES DRIFTING NWD GENERALLY EAST OF A SAFFORD-SIERRA VISTA LINE AT
2145Z. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. ACTIVITY ONGOING
IN AREAS DEPICTED VIA THE 28/12Z NAM AND 28/15Z SREF PROGS FOR MID-
AFTERNOON. HAVE OPTED FOR A SLIGHT CHANCE OF DRY THUNDERSTORMS FROM
TUCSON EWD/SWD THIS EVENING. GUSTY WINDS OCCURRING EARLY THIS
EVENING MAY CAUSE LOCALIZED BLOWING DUST. BELIEVE THAT CONVECTIVE
ACTIVITY SHOULD MOSTLY END BY MIDNIGHT AS PER VARIOUS NWP PROGS.
FOR WED...HAVE INCREASED THE INHERITED POPS DURING THE AFTERNOON
FROM TUCSON SEWD BASED ON THE 28/12Z NAM/GFS. SYNOPTIC-SCALE ASCENT
TO BE ENHANCED WED AFTERNOON/WED EVENING DUE TO APPROACHING PV
ANOMALY. 28/12Z NAM/GFS INDICATE MARKEDLY INCREASED PRECIP WATER
VALUES BY WED EVENING...GENERALLY RANGING FROM 1.30 - 1.70 INCHES.
PERHAPS THESE VALUES MAY BE OVERDONE. HOWEVER...GOES PRECIP WATER
VALUES ARE NEAR 1.40 INCHES VICINITY NRN GULF CALIFORNIA THIS
AFTERNOON AND THIS MOISTURE SHOULD ADVECT NWD IN THE MEAN MID-LEVEL
SLY FLOW REGIME. NAM/GFS BUFR SOUNDINGS DEPICTED INVERTED-V
SOUNDINGS WED AFTERNOON. THUS...SOME THUNDERSTORMS SHOULD PRODUCE
GUSTY WINDS AND HAVE DEPICTED AREAS OF BLOWING DUST LATE WED
AFTERNOOON AND EARLY WED EVENING. AGAIN BELIEVE THAT BULK OF
CONVECTIVE ACTIVITY WILL END BY LATE WED NIGHT.
MODELS SUGGEST SOMEWHAT LESS ACTIVITY THUR VERSUS WED. CONFIDENCE IS
LOW REGARDING THIS SCENARIO AND THUS HAVE NOT MADE ANY SIGNIFICANT
CHANGES FOR THUR. PRECIP CHANCES TO BE LESS FRI VERSUS THUR ALTHOUGH
WILL STILL MAINTAIN A SLIGHT CHANCE OF AFTERNOON/EVENING TSTMS FROM
TUCSON EWD/SWD. THEREAFTER...UPPER HIGH TO BE CENTERED NEAR THE FOUR
CORNERS SAT-TUE. THIS POSITION IS FAVORABLE TO MAINTAIN THE DAILY
CYCLE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
SLIGHT MODERATION IN DAYTIME TEMPS WED-THUR THEN A HEAT ADVISORY MAY
BE NECESSARY AGAIN FRI AND PERHAPS SAT AS HIGH TEMPS APPROACH
ADVISORY CRITERIA. HIGH TEMPS TO THEN SLOWLY MODERATE SUN-TUE...
ALTHOUGH MAX TEMPS ARE EXPECTED TO REMAIN A FEW DEGS ABOVE NORMAL.
&&
.AVIATION...SCT-BKN CLOUDS AT 10-15K FT AGL THRU WEDNESDAY AFTERNOON
OR 30/00Z. ISOLD-SCT -TSRA/-SHRA EAST AND SOUTH OF KTUS ENDING
AROUND 06Z WEDNESDAY. ISOLD-SCT -TSRA/-SHRA KTUS VICINITY EWD/SWD
WEDNESDAY AFTERNOON. WIND GUSTS OF 40-45 KTS FROM THUNDERSTORM
OUTFLOWS. SURFACE WIND GENERALLY LESS THAN 10 KTS EXCEPT WLY/NWLY
12-18 KTS WEDNESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.
&&
.FIRE WEATHER...ISOLATED TO SCATTERED MAINLY DRY THUNDERSTORMS WILL
OCCUR THIS EVENING EAST AND SOUTH OF TUCSON...ESPECIALLY ACROSS
SANTA CRUZ AND COCHISE COUNTIES. A MORE PRONOUNCED MOISTURE INCREASE
WILL THEN OCCUR ON WEDNESDAY. THIS WILL RESULT IN SCATTERED
THUNDERSTORMS MAINLY FROM TUCSON EASTWARD AND SOUTHWARD. PERHAPS A
SLIGHT DECREASE IN THUNDERSTORM ACTIVITY THURSDAY THOUGH MORE LIKELY
ON FRIDAY. THEREAFTER...SUFFICIENT MOISTURE WILL LEAD TO THE DAILY
CYCLE OF AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS STARTING SATURDAY AND CONTINUING INTO EARLY NEXT WEEK.
STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR DUE TO THUNDERSTORM
OUTFLOWS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH
OCCASIONAL GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS.
DAYTIME TEMPERATURES WILL SLOWLY MODERATE STARTING WEDNESDAY AS THE
MOISTURE AND THUNDERSTORM ACTIVITY INCREASES.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM MST THIS EVENING FOR AZZ501>509.
BF
WEATHER.GOV/TUCSONHazardous weather outlook, Jun 28, 10:19 AM MST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1019 AM MST TUE JUN 28 2011 AZZ501-290700- WESTERN PIMA COUNTY- 1019 AM MST TUE JUN 28 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES THIS AFTERNOON AND EARLY THIS EVENING WILL RANGE FROM 110 TO 115 DEGREES. THUS A HEAT ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MST THIS EVENING. PLEASE REFER TO AWIPS PRODUCT PHXNPWTWC /WMO HEADER WWUS75 KTWC/ FOR ADDITIONAL DETAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY EVENING. OTHERWISE...DRY CONDITIONS WILL PREVAIL THROUGH SATURDAY. A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN SUNDAY AND INDEPENDENCE DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ502>509-290700- TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 1019 AM MST TUE JUN 28 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES THIS AFTERNOON AND EARLY THIS EVENING WILL RANGE FROM 110 TO 115 DEGREES. THUS A HEAT ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MST THIS EVENING. PLEASE REFER TO AWIPS PRODUCT PHXNPWTWC /WMO HEADER WWUS75 KTWC/ FOR ADDITIONAL DETAIL. ALSO...ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH INDEPENDENCE DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ510>515-290700- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1019 AM MST TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH INDEPENDENCE DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.